Missouri, 2010Flood in Missouri, March 21 to 22, 2010
March 21 to 22, 2010 · NWS SGF · 1 event in 1 county or zone
Runoff from melting winter precipitation produced flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Runoff from melting winter precipitation produced flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 21, 11:41 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 21, 11:41 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1241 PM CDT SUN MAR 21 2010
...UPDATE TO AVIATION...
.DISCUSSION...
A VIGOROUS LOW PRESSURE SYSTEM CONTINUES TO INTENSIFY ACROSS THE
SOUTHERN PLAINS PRODUCING HEAVY PRECIPITATION ACROSS THE OZARKS
AND SOUTHEAST KANSAS. AN AREA OF SURFACE LOW PRESSURE IS
CURRENTLY LOCATED OVER EASTERN ARKANSAS. THE MAIN UPPER LEVEL WAVE
REMAINS WELL TO THE WEST OVER THE RED RIVER VALLEY. LOW LEVEL
TEMPERATURE GRADIENTS ARE VERY TIGHT WITH THIS SYSTEM. STRONG
MOISTURE TRANSPORT AHEAD OF THE MAIN WAVE INTO THIS TEMPERATURE
GRADIENT IS RESULTING IN A HEAVY BAND OF PRECIPITATION ORIENTED
FROM NORTHWEST ARKANSAS TO CENTRAL MISSOURI. THIS BAND OF
PRECIPITATION HAS CHANGED OVER TO FREEZING RAIN OVER SOUTH CENTRAL
MISSOURI WITH SNOW CONTINUING TO FALL ALONG THE MISSOURI/KANSAS
BORDER. THIS CHANGE OVER SUGGESTS THAT THE WARM TEMPERATURE NOSE
ASSOCIATED WITH THE PRIMARY MOISTURE TRANSPORT AXIS HAS
INTENSIFIED WITH THE MATURING CYCLONE. MODEL GUIDANCE ALSO
SUGGESTS THAT THE MAIN AREA OF PRECIPITATION INTO SUNDAY MORNING
WILL BE ALONG AND SOUTH OF INTERSTATE 44. PREDOMINANTLY FREEZING
RAIN WILL CONTINUE DURING THE EARLY MORNING HOURS WITH
PRECIPITATION CHANGING OVER TO RAIN DURING THE DAY SUNDAY AS
WARMER AIR ADVECTS INTO THE AREA FROM THE EAST IN CONJUNCTION WITH
DIURNAL TEMPERATURE RISES. PRECIPITATION SHOULD END FROM WEST TO
EAST SUNDAY EVENING INTO MONDAY MORNING.
TEMPERATURES FOR THE MID WEEK WILL RISE SIGNIFICANTLY AS RIDGING
BUILDS IN FROM THE WEST. AFTERNOON HIGHS NEAR 60 DEGREES ARE
EXPECTED TUESDAY THROUGH THURSDAY. WITH RECENT SNOW PACK...RAPID
MELTING WILL OCCUR WITH TEMPERATURE RISES OF THESE MAGNITUDES. AS A
RESULT...FLOODING DUE TO SNOW MELT RUNOFF WILL BE A MIDWEEK CONCERN.
ANOTHER DISTURBANCE WILL APPROACH FROM THE WEST LATE IN THE WEEK.
MODEL GUIDANCE IS SHOWING BETTER CONSISTENCY REGARDING THIS SYSTEM.
HAVE REFLECTED CHANCE POPS FOR EARLY THURSDAY THROUGH EARLY FRIDAY
MORNING. PRIMARILY RAIN SHOWERS ARE EXPECTED AT THIS TIME.
KARDELL
&&
.AVIATION...
FOR THE 21/1800Z KSGF/KJLN/KBBG TAFS...UPPER LOW ALONG THE AR/LA
BORDER EARLY THIS AFTERNOON WILL CONTINUE TO SHIFT SLOWLY EAST.
BAND OF MIXED PRECIP OVER SOUTHERN MO WILL GRADUALLY SHIFT EAST
WITH IT. PROGGED SOUNDINGS INDICATE THAT IFR CEILINGS WILL LINGER
THROUGH THE NIGHT...WITH SOME CLEARING EXPECTED TO DEVELOP FROM
WEST TO EAST AFTER 12Z. DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
WINTER STORM WARNING UNTIL 7 PM CDT THIS EVENING FOR MOZ055-056-
066>069-077>080-088>090-093>095-101>103.
KS...FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ073-097-101.
WINTER STORM WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ073-097-
101.
&&Hazardous weather outlook, Mar 21, 11:51 AM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT SUN MAR 21 2010
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1251 PM CDT SUN MAR 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
FREEZING RAIN AND ADDITIONAL LIGHT ICE ACCUMULATIONS WILL IMPACT
SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS TODAY MAINLY SOUTH
OF A JOPLIN TO SPRINGFIELD LINE. THOSE WITH TRAVEL PLANS SHOULD
USE EXTRA CAUTION AND BE PREPARED FOR SLUSHY ROAD CONDITIONS. THIS
WINTER STORM WILL HAS IMPACTED ADJACENT AREAS OF NORTHEAST
OKLAHOMA...EASTERN KANSAS AND NORTHWEST ARKANSAS. SEE THE LATEST
WINTER STORM WARNINGS FOR DETAILS.
FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS WILL BE
POSSIBLE TODAY AND TONIGHT ACROSS FAR SOUTHERN MISSOURI SOUTH OF
HIGHWAY 60.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE COMBINATION OF WARMING TEMPERATURES AND THE RECENT SNOWFALL
WILL RESULT IN AN ADDITIONAL THREAT FOR FLOODING OF LOW WATER
AREAS AND LOW WATER CROSSINGS...ESPECIALLY WEST OF MISSOURI
HIGHWAY 65. SOME LARGER STEM CREEKS AND RIVERS MAY EXPERIENCE
SOME LOW LYING FLOODING THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA
In the hours before
Local storm report, Mar 21, 8:04 AM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 AM CDT SUN MAR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM ICE STORM 5 NW SPRINGFIELD 37.25N 93.35W
03/21/2010 GREENE MO OFFICIAL NWS OBS
1/4 INCH OF ICE ON TREE LIMBS. MORE ACCUMULATION IS ON
THE TOP OF TREES
&&
LDOOLEYLocal storm report, Mar 21, 8:20 AM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 AM CDT SUN MAR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW 3 NE MONETT 36.95N 93.89W
03/21/2010 E7.5 INCH LAWRENCE MO PUBLIC
&&
LDOOLEYLocal storm report, Mar 21, 8:35 AM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
935 AM CDT SUN MAR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW LOCKWOOD 37.39N 93.95W
03/21/2010 M9.7 INCH DADE MO CO-OP OBSERVER
6 INCHES OF SNOW REMAINS ON GROUND
&&
LDOOLEYLocal storm report, Mar 21, 8:56 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 AM CDT SUN MAR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FREEZING RAIN JOPLIN 37.08N 94.51W
03/21/2010 E0.00 INCH JASPER MO PUBLIC
ICE ACCUMULATIONS OF ONE EIGHTH OF AN INCH ON ELEVATED
OBJECTS.
&&
AFOSTERLocal storm report, Mar 21, 9:39 AM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 AM CDT SUN MAR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM SNOW APPLETON CITY 38.19N 94.03W
03/20/2010 M1.0 INCH ST. CLAIR MO CO-OP OBSERVER
0703 AM SNOW FORT SCOTT 37.84N 94.71W
03/20/2010 M1.0 INCH BOURBON KS EMERGENCY MNGR
0851 AM FREEZING RAIN CARL JUNCTION 37.18N 94.57W
03/20/2010 E0.00 INCH JASPER MO TRAINED SPOTTER
MINOR GLAZE OF ICE BEGINNING TO DEVELOP ON ELEVATED
SURFACES DUE TO FREEZING RAIN
1141 AM SNOW FORT SCOTT 37.84N 94.71W
03/20/2010 M3.0 INCH BOURBON KS EMERGENCY MNGR
THREE INCHES OF SNOWFALL SO FAR...WITH TWO INCHES
OCCURRING IN THE LAST THREE HOURS. HEAVY SNOW FALLING AT
TIME OF REPORT.
1156 AM SNOW PITTSBURG 37.41N 94.70W
03/20/2010 M1.5 INCH CRAWFORD KS TRAINED SPOTTER
0244 PM SNOW VERSAILLES 38.43N 92.84W
03/20/2010 E1.0 INCH MORGAN MO LAW ENFORCEMENT
SHERRIFFS OFFICE MEASURED ONE INCH OF SNOW.
0311 PM SNOW JOPLIN 37.08N 94.51W
03/20/2010 E1.0 INCH JASPER MO EMERGENCY MNGR
JASPER CTY EM NOTES 1/10 INCH OF SLEET AND NOE 1 INCH
SNOW.
0312 PM SNOW NEOSHO 36.87N 94.37W
03/20/2010 E1.0 INCH NEWTON MO EMERGENCY MNGR
COUNTY EM NOTES 1 INCH SNOW.
0319 PM SNOW GREENFIELD 37.42N 93.84W
03/20/2010 E1.0 INCH DADE MO LAW ENFORCEMENT
AROUND ONE INCH OF SNOW AND SLEET ACCUMULATION ON GROUND.
HAD CHANGED OVER TO MOSTLY ALL SNOW AT TIME OF REPORT.
ROADS ARE REPORTED TO BE SLICK.
0324 PM SNOW STOCKTON 37.70N 93.80W
03/20/2010 E1.0 INCH CEDAR MO LAW ENFORCEMENT
AROUND ONE INCH OF SNOW AND SLEET ON THE GROUND. ALL SNOW
WAS OCCURRING AT TIME OF REPORT. ROADS ARE REPORTED TO BE
SLICK.
0328 PM SNOW 6 SSW EL DORADO SPRINGS 37.80N 94.06W
03/20/2010 E7.0 INCH CEDAR MO PUBLIC
ELGANEATGMAIL.COM
0335 PM SNOW 1 S FORT SCOTT 37.83N 94.71W
03/20/2010 E6.2 INCH BOURBON KS PUBLIC
FROM E-SPOTTTER. KJEFFERSATBOURBONCOUNTYKS.ORG
0335 PM SNOW 7 SE WARSAW 38.17N 93.29W
03/20/2010 E2.0 INCH BENTON MO PUBLIC
2 INCHES OF SNOW REPORTED JUST EAST OF DELL JUNCTION.
0344 PM ICE STORM 2 W GOODMAN 36.74N 94.43W
03/20/2010 MCDONALD MO PUBLIC
REPORTS 1/8 INCH TOTAL ICE ACCRETION ON SIGNS AND
BRANCHES. PRECIP HAS CHANGED TO SNOW.
0410 PM SNOW PITTSBURG 37.41N 94.70W
03/20/2010 E3.0 INCH CRAWFORD KS PUBLIC
KANSAS CRAWFORD CTY. RPARSONSATSBCGLOBAL.NET
0425 PM SNOW MOUNT VERNON 37.10N 93.82W
03/20/2010 E1.0 INCH LAWRENCE MO LAW ENFORCEMENT
LAWRENCE COUNTY S.O. RELAYED TO THE NWS THAT THEY HAVE
WORKED APPROXIMATELY 30 ACCIDENTS THIS AFTERNOON DUE TO
SLICK ROADS FROM ABOUT ONE INCH OF SNOW. DUE TO THE WARM
GROUND...SNOW IS PARTIALLY MELTING CAUSING SLUSHY
CONDITIONS.
0441 PM SNOW STOCKTON 37.70N 93.80W
03/20/2010 E4.0 INCH CEDAR MO LAW ENFORCEMENT
CEDAR COUNTY S.O. RELAYED TO THE NWS THAT APPROXIMATELY
FOUR INCHES OF SNOW HAS ACCUMULATED. THEY HAVE RESPONDED
TO 13 VEHICLE ACCIDENTS THIS AFTERNOON.
0446 PM SNOW LAMAR 37.49N 94.28W
03/20/2010 E4.0 INCH BARTON MO EMERGENCY MNGR
THE BARTON COUNTY EMERGENCY MANAGEMENT DIRECTOR RELAYED
TO THE NWS THAT FOUR INCHES OF SNOW HAS ACCUMULATED.
NUMEROUS VEHICLE ACCIDENTS HAVE OCCURRED THIS AFTERNOON.
0506 PM SLEET BOLIVAR 37.61N 93.41W
03/20/2010 E0.25 INCH POLK MO CO-OP OBSERVER
ONE QUARTER OF AN INCH OF SLEET ACCUMULATION WITH SNOW
JUST NOW STARTING TO ACCUMULATE.
0555 PM SNOW FLEMINGTON 37.80N 93.50W
03/20/2010 M4.0 INCH POLK MO CO-OP OBSERVER
COOP OBSERVER IN FLEMINGTON MEASURED FOUR INCHES OF SNOW
ACCUMULATION. A PUBLIC REPORT FROM HUMANSVILLE ALSO
MEASURED FOUR INCHES.
0607 PM SNOW MILLER 37.21N 93.84W
03/20/2010 M2.0 INCH LAWRENCE MO CO-OP OBSERVER
COOP OBSERVER IN MILLER JUST MEASURED TWO INCHES OF SNOW.
0620 PM SNOW CROSS TIMBERS 38.02N 93.23W
03/20/2010 M6.0 INCH HICKORY MO PUBLIC
CWIP OBSERVER IN CROSS TIMBERS MEASURED 6 INCHES OF SNOW
ACCUMULATION.
0620 PM SNOW JERICO SPRINGS 37.62N 94.01W
03/20/2010 M6.0 INCH CEDAR MO CO-OP OBSERVER
COOP OBSERVER IN JERICHO SPRINGS JUST MEASURED SIX INCHES
OF SNOW ACCUMULATION.
0707 PM SNOW 6 N LAMAR 37.58N 94.28W
03/20/2010 M8.0 INCH BARTON MO PUBLIC
BRT 200
0725 PM SNOW JOPLIN 37.08N 94.51W
03/20/2010 E5.5 INCH JASPER MO PUBLIC
0727 PM SNOW 3 NW COLE CAMP 38.49N 93.24W
03/20/2010 M6.0 INCH BENTON MO CO-OP OBSERVER
0820 PM SNOW LAMAR 37.49N 94.28W
03/20/2010 M8.0 INCH BARTON MO EMERGENCY MNGR
0839 PM ICE STORM LEBANON 37.68N 92.66W
03/20/2010 LACLEDE MO EMERGENCY MNGR
REPORTS RAIN AN DFREEZING RAIN AND SLEET.
0919 PM SNOW DADEVILLE 37.48N 93.67W
03/20/2010 E6.0 INCH DADE MO BROADCAST MEDIA
0926 PM FLASH FLOOD 3 NW BUFFALO 37.67N 93.13W
03/20/2010 DALLAS MO PUBLIC
THE LITTLE LINDLEY CREEK IS FLOODING A SECTION OF HIGHWAY
C NORTHWEST OF BUFFALO.
1009 PM SNOW 5 S ASH GROVE 37.24N 93.58W
03/20/2010 M6.0 INCH GREENE MO NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE MEASURED 6 INCHES IN WESTERN GREENE
COUNTY.
1017 PM HEAVY SNOW 1 NW MONETT 36.93N 93.94W
03/20/2010 M6.5 INCH LAWRENCE MO PUBLIC
1022 PM SLEET OZARK 37.02N 93.21W
03/20/2010 E0.25 INCH CHRISTIAN MO PUBLIC
SLEET FALLING FOR MOST OF THE EVENING.
0630 AM SNOW COLUMBUS 37.17N 94.84W
03/21/2010 E6.0 INCH CHEROKEE KS EMERGENCY MNGR
HWY 69 CLOSED IN COLUMBUS DUE TO SNOW DRIFT.
0630 AM HEAVY SNOW APPLETON CITY 38.19N 94.03W
03/21/2010 M7.0 INCH ST. CLAIR MO CO-OP OBSERVER
OBSER RECIEVED 7 INCHES OF SNOWFALL WITH 6 INCHES SNOW
DEPTH.
0630 AM SNOW 5 W NEOSHO 36.87N 94.46W
03/21/2010 E4.0 INCH NEWTON MO PUBLIC
0722 AM HEAVY SNOW 1 W SARCOXIE 37.07N 94.13W
03/21/2010 M6.0 INCH JASPER MO PUBLIC
CWIP REPORT.
0722 AM SNOW 1 NE PLEASANT HOPE 37.47N 93.26W
03/21/2010 M2.0 INCH POLK MO CO-OP OBSERVER
ONE INCH CURRENTLY ON GROUND.
0722 AM SNOW 5 SE CASSVILLE 36.63N 93.80W
03/21/2010 M3.0 INCH BARRY MO PUBLIC
CWIP REPORT.
0722 AM HEAVY SNOW 4 W PITTSBURG 37.83N 93.37W
03/21/2010 M7.0 INCH HICKORY MO PUBLIC
CWIP REPORT.
0722 AM HEAVY SNOW 6 S GOLDEN CITY 37.31N 94.09W
03/21/2010 M8.0 INCH JASPER MO CO-OP OBSERVER
0800 AM HEAVY SNOW 2 S HORTON 37.95N 94.36W
03/21/2010 M8.0 INCH VERNON MO AMATEUR RADIO
0800 AM HEAVY SNOW DADEVILLE 37.48N 93.67W
03/21/2010 M8.0 INCH DADE MO CO-OP OBSERVER
0800 AM HEAVY SNOW 3 S JERICO SPRINGS 37.58N 94.01W
03/21/2010 M12.0 INCH DADE MO CO-OP OBSERVER
0800 AM HEAVY SNOW FORT SCOTT 37.84N 94.71W
03/21/2010 M12.0 INCH BOURBON KS EMERGENCY MNGR
0800 AM HEAVY SNOW MILLER 37.21N 93.84W
03/21/2010 M6.0 INCH LAWRENCE MO PUBLIC
0800 AM ICE STORM 5 NW SPRINGFIELD 37.25N 93.35W
03/21/2010 GREENE MO OFFICIAL NWS OBS
1/4 INCH OF ICE ON TREE LIMBS. MORE ACCUMULATION IS ON
THE TOP OF TREES
0800 AM HEAVY SNOW 3 NE MONETT 36.95N 93.89W
03/21/2010 E7.5 INCH LAWRENCE MO PUBLIC
0800 AM HEAVY SNOW LOCKWOOD 37.39N 93.95W
03/21/2010 M9.7 INCH DADE MO CO-OP OBSERVER
6 INCHES OF SNOW REMAINS ON GROUND
0800 AM SNOW 4 S ASH GROVE 37.26N 93.58W
03/21/2010 M4.0 INCH GREENE MO CO-OP OBSERVER
0930 AM FREEZING RAIN JOPLIN 37.08N 94.51W
03/21/2010 E0.10 INCH JASPER MO PUBLIC
ICE ACCUMULATIONS OF ONE EIGHTH OF AN INCH ON ELEVATED
OBJECTS.
&&
AFOSTERLocal storm report, Mar 21, 11:30 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 PM CDT SUN MAR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM SNOW APPLETON CITY 38.19N 94.03W
03/20/2010 M1.0 INCH ST. CLAIR MO CO-OP OBSERVER
0703 AM SNOW FORT SCOTT 37.84N 94.71W
03/20/2010 M1.0 INCH BOURBON KS EMERGENCY MNGR
0851 AM FREEZING RAIN CARL JUNCTION 37.18N 94.57W
03/20/2010 E0.00 INCH JASPER MO TRAINED SPOTTER
MINOR GLAZE OF ICE BEGINNING TO DEVELOP ON ELEVATED
SURFACES DUE TO FREEZING RAIN
1141 AM SNOW FORT SCOTT 37.84N 94.71W
03/20/2010 M3.0 INCH BOURBON KS EMERGENCY MNGR
THREE INCHES OF SNOWFALL SO FAR...WITH TWO INCHES
OCCURRING IN THE LAST THREE HOURS. HEAVY SNOW FALLING AT
TIME OF REPORT.
1156 AM SNOW PITTSBURG 37.41N 94.70W
03/20/2010 M1.5 INCH CRAWFORD KS TRAINED SPOTTER
0244 PM SNOW VERSAILLES 38.43N 92.84W
03/20/2010 E1.0 INCH MORGAN MO LAW ENFORCEMENT
SHERRIFFS OFFICE MEASURED ONE INCH OF SNOW.
0311 PM SNOW JOPLIN 37.08N 94.51W
03/20/2010 E1.0 INCH JASPER MO EMERGENCY MNGR
JASPER CTY EM NOTES 1/10 INCH OF SLEET AND NOE 1 INCH
SNOW.
0312 PM SNOW NEOSHO 36.87N 94.37W
03/20/2010 E1.0 INCH NEWTON MO EMERGENCY MNGR
COUNTY EM NOTES 1 INCH SNOW.
0319 PM SNOW GREENFIELD 37.42N 93.84W
03/20/2010 E1.0 INCH DADE MO LAW ENFORCEMENT
AROUND ONE INCH OF SNOW AND SLEET ACCUMULATION ON GROUND.
HAD CHANGED OVER TO MOSTLY ALL SNOW AT TIME OF REPORT.
ROADS ARE REPORTED TO BE SLICK.
0324 PM SNOW STOCKTON 37.70N 93.80W
03/20/2010 E1.0 INCH CEDAR MO LAW ENFORCEMENT
AROUND ONE INCH OF SNOW AND SLEET ON THE GROUND. ALL SNOW
WAS OCCURRING AT TIME OF REPORT. ROADS ARE REPORTED TO BE
SLICK.
0328 PM SNOW 6 SSW EL DORADO SPRINGS 37.80N 94.06W
03/20/2010 E7.0 INCH CEDAR MO PUBLIC
ELGANEATGMAIL.COM
0335 PM SNOW 1 S FORT SCOTT 37.83N 94.71W
03/20/2010 E6.2 INCH BOURBON KS PUBLIC
FROM E-SPOTTTER. KJEFFERSATBOURBONCOUNTYKS.ORG
0335 PM SNOW 7 SE WARSAW 38.17N 93.29W
03/20/2010 E2.0 INCH BENTON MO PUBLIC
2 INCHES OF SNOW REPORTED JUST EAST OF DELL JUNCTION.
0344 PM ICE STORM 2 W GOODMAN 36.74N 94.43W
03/20/2010 MCDONALD MO PUBLIC
REPORTS 1/8 INCH TOTAL ICE ACCRETION ON SIGNS AND
BRANCHES. PRECIP HAS CHANGED TO SNOW.
0410 PM SNOW PITTSBURG 37.41N 94.70W
03/20/2010 E3.0 INCH CRAWFORD KS PUBLIC
KANSAS CRAWFORD CTY. RPARSONSATSBCGLOBAL.NET
0425 PM SNOW MOUNT VERNON 37.10N 93.82W
03/20/2010 E1.0 INCH LAWRENCE MO LAW ENFORCEMENT
LAWRENCE COUNTY S.O. RELAYED TO THE NWS THAT THEY HAVE
WORKED APPROXIMATELY 30 ACCIDENTS THIS AFTERNOON DUE TO
SLICK ROADS FROM ABOUT ONE INCH OF SNOW. DUE TO THE WARM
GROUND...SNOW IS PARTIALLY MELTING CAUSING SLUSHY
CONDITIONS.
0441 PM SNOW STOCKTON 37.70N 93.80W
03/20/2010 E4.0 INCH CEDAR MO LAW ENFORCEMENT
CEDAR COUNTY S.O. RELAYED TO THE NWS THAT APPROXIMATELY
FOUR INCHES OF SNOW HAS ACCUMULATED. THEY HAVE RESPONDED
TO 13 VEHICLE ACCIDENTS THIS AFTERNOON.
0446 PM SNOW LAMAR 37.49N 94.28W
03/20/2010 E4.0 INCH BARTON MO EMERGENCY MNGR
THE BARTON COUNTY EMERGENCY MANAGEMENT DIRECTOR RELAYED
TO THE NWS THAT FOUR INCHES OF SNOW HAS ACCUMULATED.
NUMEROUS VEHICLE ACCIDENTS HAVE OCCURRED THIS AFTERNOON.
0506 PM SLEET BOLIVAR 37.61N 93.41W
03/20/2010 E0.25 INCH POLK MO CO-OP OBSERVER
ONE QUARTER OF AN INCH OF SLEET ACCUMULATION WITH SNOW
JUST NOW STARTING TO ACCUMULATE.
0555 PM SNOW FLEMINGTON 37.80N 93.50W
03/20/2010 M4.0 INCH POLK MO CO-OP OBSERVER
COOP OBSERVER IN FLEMINGTON MEASURED FOUR INCHES OF SNOW
ACCUMULATION. A PUBLIC REPORT FROM HUMANSVILLE ALSO
MEASURED FOUR INCHES.
0607 PM SNOW MILLER 37.21N 93.84W
03/20/2010 M2.0 INCH LAWRENCE MO CO-OP OBSERVER
COOP OBSERVER IN MILLER JUST MEASURED TWO INCHES OF SNOW.
0620 PM SNOW CROSS TIMBERS 38.02N 93.23W
03/20/2010 M6.0 INCH HICKORY MO PUBLIC
CWIP OBSERVER IN CROSS TIMBERS MEASURED 6 INCHES OF SNOW
ACCUMULATION.
0620 PM SNOW JERICO SPRINGS 37.62N 94.01W
03/20/2010 M6.0 INCH CEDAR MO CO-OP OBSERVER
COOP OBSERVER IN JERICHO SPRINGS JUST MEASURED SIX INCHES
OF SNOW ACCUMULATION.
0707 PM SNOW 6 N LAMAR 37.58N 94.28W
03/20/2010 M8.0 INCH BARTON MO PUBLIC
BRT 200
0725 PM SNOW JOPLIN 37.08N 94.51W
03/20/2010 E5.5 INCH JASPER MO PUBLIC
0727 PM SNOW 3 NW COLE CAMP 38.49N 93.24W
03/20/2010 M6.0 INCH BENTON MO CO-OP OBSERVER
0820 PM SNOW LAMAR 37.49N 94.28W
03/20/2010 M8.0 INCH BARTON MO EMERGENCY MNGR
0839 PM ICE STORM LEBANON 37.68N 92.66W
03/20/2010 LACLEDE MO EMERGENCY MNGR
REPORTS RAIN AN DFREEZING RAIN AND SLEET.
0919 PM SNOW DADEVILLE 37.48N 93.67W
03/20/2010 E6.0 INCH DADE MO BROADCAST MEDIA
0926 PM FLASH FLOOD 3 NW BUFFALO 37.67N 93.13W
03/20/2010 DALLAS MO PUBLIC
THE LITTLE LINDLEY CREEK IS FLOODING A SECTION OF HIGHWAY
C NORTHWEST OF BUFFALO.
1009 PM SNOW 5 S ASH GROVE 37.24N 93.58W
03/20/2010 M6.0 INCH GREENE MO NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE MEASURED 6 INCHES IN WESTERN GREENE
COUNTY.
1017 PM HEAVY SNOW 1 NW MONETT 36.93N 93.94W
03/20/2010 M6.5 INCH LAWRENCE MO PUBLIC
1022 PM SLEET OZARK 37.02N 93.21W
03/20/2010 E0.25 INCH CHRISTIAN MO PUBLIC
SLEET FALLING FOR MOST OF THE EVENING.
0630 AM SNOW COLUMBUS 37.17N 94.84W
03/21/2010 E6.0 INCH CHEROKEE KS EMERGENCY MNGR
HWY 69 CLOSED IN COLUMBUS DUE TO SNOW DRIFT.
0630 AM HEAVY SNOW APPLETON CITY 38.19N 94.03W
03/21/2010 M7.0 INCH ST. CLAIR MO CO-OP OBSERVER
OBSER RECIEVED 7 INCHES OF SNOWFALL WITH 6 INCHES SNOW
DEPTH.
0630 AM SNOW 5 W NEOSHO 36.87N 94.46W
03/21/2010 E4.0 INCH NEWTON MO PUBLIC
0722 AM HEAVY SNOW 1 W SARCOXIE 37.07N 94.13W
03/21/2010 M6.0 INCH JASPER MO PUBLIC
CWIP REPORT.
0722 AM SNOW 1 NE PLEASANT HOPE 37.47N 93.26W
03/21/2010 M2.0 INCH POLK MO CO-OP OBSERVER
ONE INCH CURRENTLY ON GROUND.
0722 AM SNOW 5 SE CASSVILLE 36.63N 93.80W
03/21/2010 M3.0 INCH BARRY MO PUBLIC
CWIP REPORT.
0722 AM HEAVY SNOW 4 W PITTSBURG 37.83N 93.37W
03/21/2010 M7.0 INCH HICKORY MO PUBLIC
CWIP REPORT.
0722 AM HEAVY SNOW 6 S GOLDEN CITY 37.31N 94.09W
03/21/2010 M8.0 INCH JASPER MO CO-OP OBSERVER
0800 AM HEAVY SNOW 2 S HORTON 37.95N 94.36W
03/21/2010 M8.0 INCH VERNON MO AMATEUR RADIO
0800 AM HEAVY SNOW DADEVILLE 37.48N 93.67W
03/21/2010 M8.0 INCH DADE MO CO-OP OBSERVER
0800 AM HEAVY SNOW 3 S JERICO SPRINGS 37.58N 94.01W
03/21/2010 M12.0 INCH DADE MO CO-OP OBSERVER
0800 AM HEAVY SNOW FORT SCOTT 37.84N 94.71W
03/21/2010 M12.0 INCH BOURBON KS EMERGENCY MNGR
0800 AM HEAVY SNOW MILLER 37.21N 93.84W
03/21/2010 M6.0 INCH LAWRENCE MO PUBLIC
0800 AM ICE STORM 5 NW SPRINGFIELD 37.25N 93.35W
03/21/2010 GREENE MO OFFICIAL NWS OBS
1/4 INCH OF ICE ON TREE LIMBS. MORE ACCUMULATION IS ON
THE TOP OF TREES
0800 AM HEAVY SNOW 3 NE MONETT 36.95N 93.89W
03/21/2010 E7.5 INCH LAWRENCE MO PUBLIC
0800 AM HEAVY SNOW LOCKWOOD 37.39N 93.95W
03/21/2010 M9.7 INCH DADE MO CO-OP OBSERVER
6 INCHES OF SNOW REMAINS ON GROUND
0800 AM SNOW 4 S ASH GROVE 37.26N 93.58W
03/21/2010 M4.0 INCH GREENE MO CO-OP OBSERVER
0930 AM FREEZING RAIN JOPLIN 37.08N 94.51W
03/21/2010 E0.10 INCH JASPER MO PUBLIC
ICE ACCUMULATIONS OF ONE EIGHTH OF AN INCH ON ELEVATED
OBJECTS.
&&
THE TOTALS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.
SNOW REPORTS LISTED BY AMOUNT
INCHES LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
12.00 FORT SCOTT KS BOURBON 0800 AM
12.00 3 S JERICO SPRINGS MO DADE 0800 AM
9.70 LOCKWOOD MO DADE 0800 AM
6 INCHES OF SNOW REMAINS ON GROUND
8.00 DADEVILLE MO DADE 0800 AM
8.00 2 S HORTON MO VERNON 0800 AM
8.00 6 S GOLDEN CITY MO JASPER 0722 AM
8.00 LAMAR MO BARTON 0820 PM
8.00 6 N LAMAR MO BARTON 0707 PM
BRT 200
7.50 3 NE MONETT MO LAWRENCE 0800 AM
7.00 4 W PITTSBURG MO HICKORY 0722 AM
CWIP REPORT.
7.00 APPLETON CITY MO ST. CLAIR 0630 AM
OBSER RECIEVED 7 INCHES OF SNOWFALL WITH 6
INCHES SNOW DEPTH.
7.00 6 SSW EL DORADO SPRINGS MO CEDAR 0328 PM
ELGANEATGMAIL.COM
6.50 1 NW MONETT MO LAWRENCE 1017 PM
6.20 1 S FORT SCOTT KS BOURBON 0335 PM
FROM E-SPOTTTER.
KJEFFERSATBOURBONCOUNTYKS.ORG
6.00 MILLER MO LAWRENCE 0800 AM
6.00 1 W SARCOXIE MO JASPER 0722 AM
CWIP REPORT.
6.00 COLUMBUS KS CHEROKEE 0630 AM
HWY 69 CLOSED IN COLUMBUS DUE TO SNOW DRIFT.
6.00 5 S ASH GROVE MO GREENE 1009 PM
OFF DUTY NWS EMPLOYEE MEASURED 6 INCHES IN
WESTERN GREENE COUNTY.
6.00 DADEVILLE MO DADE 0919 PM
6.00 3 NW COLE CAMP MO BENTON 0727 PM
6.00 JERICO SPRINGS MO CEDAR 0620 PM
COOP OBSERVER IN JERICHO SPRINGS JUST
MEASURED SIX INCHES OF SNOW ACCUMULATION.
6.00 CROSS TIMBERS MO HICKORY 0620 PM
CWIP OBSERVER IN CROSS TIMBERS MEASURED 6
INCHES OF SNOW ACCUMULATION.
5.50 JOPLIN MO JASPER 0725 PM
4.00 4 S ASH GROVE MO GREENE 0800 AM
4.00 5 W NEOSHO MO NEWTON 0630 AM
4.00 FLEMINGTON MO POLK 0555 PM
COOP OBSERVER IN FLEMINGTON MEASURED FOUR
INCHES OF SNOW ACCUMULATION. A PUBLIC REPORT
FROM HUMANSVILLE ALSO MEASURED FOUR INCHES.
4.00 LAMAR MO BARTON 0446 PM
THE BARTON COUNTY EMERGENCY MANAGEMENT
DIRECTOR RELAYED TO THE NWS THAT FOUR INCHES
OF SNOW HAS ACCUMULATED. NUMEROUS VEHICLE
ACCIDENTS HAVE OCCURRED THIS AFTERNOON.
4.00 STOCKTON MO CEDAR 0441 PM
CEDAR COUNTY S.O. RELAYED TO THE NWS THAT
APPROXIMATELY FOUR INCHES OF SNOW HAS
ACCUMULATED. THEY HAVE RESPONDED TO 13
VEHICLE ACCIDENTS THIS AFTERNOON.
3.00 5 SE CASSVILLE MO BARRY 0722 AM
CWIP REPORT.
3.00 PITTSBURG KS CRAWFORD 0410 PM
KANSAS CRAWFORD CTY. RPARSONSATSBCGLOBAL.NET
3.00 FORT SCOTT KS BOURBON 1141 AM
THREE INCHES OF SNOWFALL SO FAR...WITH TWO
INCHES OCCURRING IN THE LAST THREE HOURS.
HEAVY SNOW FALLING AT TIME OF REPORT.
2.00 1 NE PLEASANT HOPE MO POLK 0722 AM
ONE INCH CURRENTLY ON GROUND.
2.00 MILLER MO LAWRENCE 0607 PM
COOP OBSERVER IN MILLER JUST MEASURED TWO
INCHES OF SNOW.
2.00 7 SE WARSAW MO BENTON 0335 PM
2 INCHES OF SNOW REPORTED JUST EAST OF DELL
JUNCTION.
1.50 PITTSBURG KS CRAWFORD 1156 AM
1.00 MOUNT VERNON MO LAWRENCE 0425 PM
LAWRENCE COUNTY S.O. RELAYED TO THE NWS THAT
THEY HAVE WORKED APPROXIMATELY 30 ACCIDENTS
THIS AFTERNOON DUE TO SLICK ROADS FROM ABOUT
ONE INCH OF SNOW. DUE TO THE WARM
GROUND...SNOW IS PARTIALLY MELTING CAUSING
SLUSHY CONDITIONS.
1.00 STOCKTON MO CEDAR 0324 PM
AROUND ONE INCH OF SNOW AND SLEET ON THE
GROUND. ALL SNOW WAS OCCURRING AT TIME OF
REPORT. ROADS ARE REPORTED TO BE SLICK.
1.00 GREENFIELD MO DADE 0319 PM
AROUND ONE INCH OF SNOW AND SLEET
ACCUMULATION ON GROUND. HAD CHANGED OVER TO
MOSTLY ALL SNOW AT TIME OF REPORT. ROADS ARE
REPORTED TO BE SLICK.
1.00 NEOSHO MO NEWTON 0312 PM
COUNTY EM NOTES 1 INCH SNOW.
1.00 JOPLIN MO JASPER 0311 PM
JASPER CTY EM NOTES 1/10 INCH OF SLEET AND
NOE 1 INCH SNOW.
1.00 VERSAILLES MO MORGAN 0244 PM
SHERRIFFS OFFICE MEASURED ONE INCH OF SNOW.
1.00 FORT SCOTT KS BOURBON 0703 AM
1.00 APPLETON CITY MO ST. CLAIR 0703 AM
SLEET AND FREEZING RAIN REPORTS LISTED BY AMOUNT
INCHES LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
0.25 OZARK MO CHRISTIAN 1022 PM
SLEET FALLING FOR MOST OF THE EVENING.
0.25 BOLIVAR MO POLK 0506 PM
ONE QUARTER OF AN INCH OF SLEET ACCUMULATION
WITH SNOW JUST NOW STARTING TO ACCUMULATE.
0.10 JOPLIN MO JASPER 0930 AM
ICE ACCUMULATIONS OF ONE EIGHTH OF AN INCH ON
ELEVATED OBJECTS.
0.00 CARL JUNCTION MO JASPER 0851 AM
MINOR GLAZE OF ICE BEGINNING TO DEVELOP ON
ELEVATED SURFACES DUE TO FREEZING RAIN
AFOSTERFlood, Taney
- When
- March 21, 1:00 PM CST to March 22, 8:00 AM CST
- Where
- Taney County, 1.54 mi NNW of Bradleyville to 1.35 mi NNW of Bradleyville
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Storm Chaser
- Coordinates
- 36.801, -92.908
Flooding from runoff of melting winter precipitation occurred along the Little Beaver Creek near Old Cheese Plant Road. Water depth of 2 to 3 feet was estimated at a low water crossing.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Alabama, March 21, 2010$30,000 · 60 kt wind · 1 event
- Winter Weather in Texas, March 21, 201014 events
- Astronomical Low Tide in Louisiana, March 21 to 22, 20106 events
- Winter Weather in Arkansas, March 21, 20104 events
- Hail and Damaging Winds in Georgia, March 21, 2010$3,000 · 50 kt wind · 3 events
- Astronomical Low Tide in Texas, March 21, 20102 events
- Hail and Damaging Wind in Florida, March 21, 2010$10,000 · 52 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 21, 20102 events
- Hail and Damaging Wind in South Carolina, March 21, 20101 in hail · 2 events
- Heavy Rain in Hawaii, March 21 to 22, 20102 events
- Heavy Snow in Oklahoma, March 21, 20101 event
- High Wind in Montana, March 21, 201064 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220340.